Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 237, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 7, 2000, 4:56 PM CDT for Macon County, Randolph County, Missouri. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 4:56 PM CDT (21:56 UTC)
- Expired
- Aug 7, 2000, 5:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Macon County, MO, Randolph County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:05 PM CDT | Thunderstorm Wind 52 E | Huntsville, MO | Law enforcement officials reported downed trees. |
| Aug 7, 5:26 PM CDT | Thunderstorm Wind 57 E | Moberly, MO | Storm spotters estimated wind gusts at 65 mph. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.9 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 072156
SVRMCI
MOC121-175-072245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 PM CDT MON AUG 7 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN NORTH CENTRAL MISSOURI
RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI
THIS INCLUDES THE CITY OF MOBERLY
* UNTIL 545 PM CDT
* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF KASEYVILLE...OR ABOUT 23 MILES
NORTHWEST OF MOBERLY...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COLLEGE MOUND AT 510 PM CDT
NEW CAMBRIA AT 515 PM CDT
CALLAO AT 525 PM CDT
LONG BRANCH STATE PARK AT 535 PM CDT
AXTELL AT 540 PM CDT
ATLANTA AT 545 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3970 9269 3950 9272 3935 9273 3925 9234
3993 9231 4003 9257 3998 9286 3970 9287What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:15 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 7, 3:15 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 PM CDT MON AUG 7 2000 WILL BE BRIEF WITH ONGOING SVR IN LCL AREA. SUBTRPCL CONNECTION WILL STLL BE A PROBLEM INTO TUE. SHORT TERM PROBLEMS WILL BE SVR PTNL THRU THIS EVE AND PSBL HVY RAIN THREAT TNGT. HOT TEMPS/PCPN CHCS LINGER INTO WED. MID/UPR CRCLN CNTR LFTG OUT OF SE NM PER WV STLT IMAGERY. MODELS INDC A SHEAR VORT AXIS EXTDG FM THIS FEATURE INTO NW MO MAY BE A BIT TOO FAR N. THINK IT IS A BIT FTHR S INTO W CNTRL MO PER STLT IMAGERY. ENHNCD/BLDG CU FIELD EXTDS SW FM CURRENT SVR CNVTN NR KC METRO THRU TX PNHDL. THINK THIS FETCH OF HIER PW MSTR WILL CONT TO ADVCT NE TWDS W CNTRL MO...SETTING UP PTNL FOR SOME TRAINING LTR TNGT INVOF MO RVR...AS SUGGESTED BY 24HR ETA 1000-500MB MEAN RH PROG. WILL HOLD OFF FFA FOR NOW BUT WILL HV EVE SHIFT KEEP A WEARY EYE FOR PSBL WATCH. ACTVTY SHUD WKN BY AFTN AS UVV MAX PULLS E. WILL WORD ZFP ACCORDINGLY. AMT OF RESIDUAL CLNDS/LEFT OVR PCPN WILL HV AFFECT ON TEMPS. IF CLD FREE UPR 90S SEEM RSNBL BUT WILL TONE DN DUE TO CLD/PCPN EFFECTS. OVERALL FWC GUID LOOKS GD. ANOTHER CHC AT CNVTN LT TUE NGT INTO WED AS CDFNT DROPS S THRU IA. WILL MAINTAIN CHC POPS INTO WED NGT FOR NRN MO AS EXTDD PROGS SUG THIS CDFNT BACKDOORS INTO NRN CWA EAX...SVR TSTM WATCH #654...TILL 02Z...S OF A SAVANNAH TO KIKRSVILLE LINE. JULY w
In the hours before
Special weather statement, Aug 7, 1:00 PM CDT, 3 hours 56 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081100- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT MON AUG 7 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... FORECAST...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY SOUTH OF A LINE FROM MARYVILLE TO MOBERLY. THE PRIMARY SEVERE THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. DISCUSSION...A WEAK WEST TO EAST BOUNDARY STRETCHING FROM TOPEKA THROUGH KANSAS CITY TO COLUMBIA IS LIKELY TO BECOME THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE HIDDEN IN BAND OF MID AND HIGH LEVEL MOISTURE WILL ALSO AID THE DEVELOPMENT OF THESE THUNDERSTORMS. A COUPLE OF SMALL CLUSTERS OF STORMS OVER EAST CENTRAL KANSAS HAVE PRODUCED HAIL UP TO ONE INCH IN DIAMETER. THESE THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 30 MPH AND WILL LIKELY AFFECT PARTS OF WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS THIS AFTERNOON. ADDITIONAL STRONG TO SEVER THUNDERSTORMS ARE POSSIBLE FROM KANSAS CITY TO BOONVILLE DURING THE AFTERNOON AS WELL. LVQ/JULY
Special weather statement, Aug 7, 1:05 PM CDT, 3 hours 51 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081100- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR HEAT INDEX NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT MON AUG 7 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... ...HEAT INDICES FROM 100 TO 108 DEGREES EXPECTED... FORECAST...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY SOUTH OF A LINE FROM MARYVILLE TO MOBERLY. THE PRIMARY SEVERE THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. THE COMBINATION OF HIGH TEMPERATURES FROM 90 TO 95 DEGREES AND HIGH HUMIDITY WILL RESULT IN AFTERNOON HEAT INDICES FROM 100 TO 108 DEGREES. DISCUSSION...A WEAK WEST TO EAST BOUNDARY STRETCHING FROM TOPEKA THROUGH KANSAS CITY TO COLUMBIA IS LIKELY TO BECOME THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE HIDDEN IN BAND OF MID AND HIGH LEVEL MOISTURE WILL ALSO AID THE DEVELOPMENT OF THESE THUNDERSTORMS. A COUPLE OF SMALL CLUSTERS OF STORMS OVER EAST CENTRAL KANSAS HAVE PRODUCED HAIL UP TO ONE INCH IN DIAMETER. THESE THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 30 MPH AND WILL LIKELY AFFECT PARTS OF WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS THIS AFTERNOON. ADDITI@ONAL STRONG TO SEVER THUNDERSTORMS ARE POSSIBLE FROM KANSAS CITY TO BOONVILLE DURING THE AFTERNOON AS WELL. LVQ/JULY
Local storm report, Aug 7, 4:37 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
437 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM LENEXA KS 70 MPH TSTM GUST
08/07/00 JOHNSON NEAR K-7 AND K-10.
REPORTED BY MEDIA.
0200 PM LENEXA KS 70 MPH TSTM GUST
08/07/00 JOHNSON NUMBER OF CARS BLOWN
OFF THE ROAD AT I-435
AND 87TH STREET.
REPORTED BY EMERGENCY
MANAGEMENT.
0200 PM OVERLAND PARK KS WIND DAMAGE
08/07/00 JOHNSON 70 MPH BLEW HAM RADIO
ANTENNA OVER AT JOHNSON
COUNTY COMMUNITY
COLLEGE. REPORTED BY
HAM RADIO OPERATOR.
0214 PM KANSAS CITY KS 80 MPH TSTM GUST
08/07/00 WYANDOTTE AT I-435 AND INLAND.
REPORTED BY EMERGENCY
MANAGEMENT.
0233 PM LIBERTY MO 80 MPH TSTM GUST
08/07/00 CLAY REPORTED AT I-435 AND
210 HIGHWAY. REPORTED
BY STORM SPOTTER.
0320 PM 12 N RICHMOND MO 60 MPH TSTM GUST
08/07/00 RAY REPORTED BY HAM RADIO
OPERATOR.
0325 PM 10 N RICHMOND MO 1.75 INCH HAIL
08/07/00 RAY AND WINDS GREATER THAN
70 MPH. REPORTED BY
STORM SPOTTER.
0430 PM 5 E OSAWATOMIE KS 1.75 INCH HAIL
08/07/00 MIAMI zAND GUSTS TO 70 MPH.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 7, 4:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0208 PM LENEXA KS WIND DAMAGE
08/07/00 JOHNSON LIGHT POLE BLOWN INTO
ROAD AT MARSHALL AND
98TH STREET. REPORTED
BY EMERGENCY MANAGEMENT.
0445 PM 8 N DREXEL MO 60 MPH TSTM GUST
08/07/00 CASS AND POWER OUTAGE.
REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:26 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 64 min |
| Aug 6, 7:58 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 62 min |
| Aug 6, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 62 min |
| Aug 6, 9:14 PM CDT | Tornado Warning | EAX | Carroll | 26 min |
| Aug 7, 1:57 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 63 min |
| Aug 7, 2:38 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 67 min |
| Aug 7, 2:46 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 59 min |
| Aug 7, 3:27 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 63 min |
| Aug 7, 3:48 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 57 min |
| Aug 7, 4:08 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 67 min |
| Aug 7, 4:11 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn | 64 min |
| Aug 7, 4:20 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 60 min |
| Aug 7, 4:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 47 min |
| Aug 7, 5:38 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 67 min |
| Aug 7, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 75 min |
| Aug 7, 6:12 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 33 min |
| Aug 7, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 66 min |
| Aug 7, 6:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 77 min |
| Aug 7, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.